MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH SYMPHONY OCT SYSTEM POLYAXIAL SCREW DIAMETER 4.0 ROD, 3.5X12MM; ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION

MEDOS INTERNATIONAL SàRL CH SYMPHONY OCT SYSTEM POLYAXIAL SCREW DIAMETER 4.0 ROD, 3.5X12MM; ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION
Catalog Number 102035112
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Inflammation (1932); Nonunion/Delayed-union Bone Fracture (2369); Unspecified Mental, Emotional or Behavioural Problem (4430); Vertebral Fracture (4520); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2020 it was noted that since surgery and extubation, the patient's mental status has been altered.Initially (b)(6) 2020 the patient was more lethargic but by documentation seemed to have a fluctuating level of arousal/alertness and some disorientation.Starting (b)(6) 2020, the patient has had progressive worsening of agitation, sleep disturbance, and disorientation, as well as new hallucinations, illusions and delusions.During this period the patient's mental status was waxing and waning.On (b)(6) 2020 the patient was released from the hospital.On (b)(6) 2020, x-rays were taken which showed multiple thoracic burst/compression fractures, most severe at t6.On (b)(6) 2020 the surgeon noted that: she did fairly well early on regaining some of her neurologic function she had lost through physical therapy but then had collapse through her midthoracic spine.On (b)(6) 2020 the surgeon noted that: we initially intervened to stop the collapse of her thoracic fractures by fusing her from t3-t9.She did well initially and then quickly her soft tissues had her cervicothoracic junction failed.This left us no choice but to intervene by fusing between the 2 prior interventions and extending down into her lumbar spine.On (b)(6) 2020 it was noted that the patient has trouble standing up.On (b)(6) 2020 the patient underwent a ct scan of her thoracic spine.The imaging report showed a fracture of the medial rod of the t6 level.The impression given was a comminuted emotional injuries deformity of t6 with associated focal kyphosis.At the end of (b)(6) 2020 the patient developed boils over her occiput and neck that were large and required drainage by her dermatologist.The appearance of these were unusual and there was suspicion that there was potentially some foreign object (like glass from the accident) causing them because of how strange they looked.On (b)(6) 2020 patient was treated at an infectious diseases clinic.It was noted that: she most recently was operated on in (b)(6) 2020 with instrumentation from c4 to l4.On (b)(6) 2020 the patient underwent an mri of her cervical, thoracic and lumbar spine.The findings stated that: on this mri, the extensive spinal instrumentation results and signal loss at multiple levels.On the ct, there is a burst type fracture and laminectomy at t6 with mild retropulsion.Additional fractures were observed on the ct scan.The mri findings also stated: in the laminectomy bed at t6, deep to the instrumentation, there is a fluid connection measuring up to 2.4cm with surrounding mild contrast enhancement which extends to the skin.Given the clinical presentation, this is concerning for infection.On (b)(6) 2021 the patient was diagnosed with a large wound posterior scalp after prolonged hospitalization.Physical examination showed a 2cm scar-like patch of alopecia, slightly erythematous, in the same location as the prior large crusted nodule overlying the occipital protuberance.On (b)(6) 2021 ct scan showed another fracture of the medial fusion rod at the t6 level.The imaging report also identified compression deformities of the t3-t5 vertebral bodies resulting mild kyphosis.Also, the imaging reported indicated an ununited right anterior c1 arch fracture and multilevel thoracic compression fractures.On (b)(6) 2021 the patient completed physical therapy and was discharged from physical therapy after achieving all of her goals.Her prognosis at the time of discharge was good and it was specifically noted that has made great improvement up to this point.On (b)(6) 2021 the patient underwent placement of an inferior vena cena filter due to a possible infection of surgical hardware.On (b)(6) 2021 the surgeon and surgical team performed several procedures including an anterior lumbar interbody fusion and bone graft.All procedures were performed pursuant to the standard of care, with no deviation from the surgical steps.These procedures included the implantation of the depuy's products.This report involves one (1) expedium spine system si polyaxial screw 5.5 x 4.35 x 30mm.This is report 6 of 10 for (b)(4).This complaint is related to (b)(4), which captures three additional products.This complaint was created to capture the intervention which includes the reports for the dates july 13, 2020 to april 5, 2021.(b)(4), a related complaint captures the previous event.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.D9: complainant part is not expected to be returned for manufacturer review/investigation.D10 therapy date: (b)(6) 2020.H6: without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.H6 component code: g07002 (appropriate term/code not available) used to capture no findings available due to no product returned.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Additional information received: the patient had original surgery in february 2020.The original surgery did not involve any synthes devices.Due to implant failures the patient had additional surgeries which involved adding synthes devices to the competitor products that were initially placed.Implanted devices (b)(6)2020 (surgical invention due to competitor device failure.) part number 179702000- screw qty 12 part number 179712430 screw qty 1 part number 179712530 screw qty 3 part number 179712535 screw qty 3 part number 179712540 screw qty 4 part number 179712630 screw qty 1 part number 179762480 rod qty 1 implanted devices (b)(6)2020 (surgical intervention due to implant failure) part number 102000000-screw locking cap qty 5 part number 102035112-screw qty 5 part number 188311012-rod qty 2 part number 179702000-spine qty 38 part number 179755155-rod qty 8 part number 179712430-spine qty 2 part number 179715535-rod qty 1 part number 179712625-screw qty 2 part number 179715535-rod qty 3 part number 179712640-screw qty 4 part number 179715640-rod qty 4 part number 179715640-rod qty 4 part number 179715645 rod qty 3 part number 179762480 rod qty 1 implanted devices (b)(6) 2020 (surgical intervention due to implant failure) part number 102000000-locking cap qty 5 part number 102035112-spine screw qty 5 part number 188311012-rod qty 2 part number 179702000-expedium screw qty 38 part number 179755155-connector rod qty 8 part number 179712430-polyaxial screw qty 2 part number 179715535-polyaxial rod qty 4 part number 179712625-polyaxial screw qty 2 part number 179712640 spine screw qty 4 part number 179715640-rod qty 4 part number 179715645- rod qty 3 part number 179762480-rod qty 1 implanted devices (b)(6) 2021 (surgical intervention due to implant failure) part number 17282020 spine staple qty 1 part number 17283025 screw qty 1 part number 17282024 spine staple qty 1 part number 17283030 screw qty 1 implanted devices (b)(6) 2021 (surgical intervention due to implant failure) part number 179704880 screw qty 1 part number 179715645 screw qty 1 part number 179715640 rod qty 1 part number 179702000 screw qty 1 part number 179762480 rod qty 1 part number 179774555 connector rod qty 1 part number 179798020 rod qty 1 part number 188364250 rod qty 1 part number 102019001 connector rod qty 1 part number 102019004 connector rod qty 1 implanted devices (b)(6 )2021 (surgical intervention due to implant failure) part number 179771095 rod qty 2 part number 188311202 band qty 4 part number 179774555 rod qty 2 pat number 189401406 rod qty 1 patient experienced a traumatic brain injury after a motor vehicle accident in february 2020.She experienced multiple injuries including vertebral fractures which resulted in spinal fusion surgery form c1-s1.Surgery resulted in limited range of motion of head.Delayed wound healing requiring wound debridement and scalp rotation flap on 6/12/2021.Patient experiencing history of dvt, kyphosis, depression, suicidal ideation, numbness and tingling in legs, chronic pain and migraines.2/29/2020 ¿ ct spine, chest, pelvis, head, body 5/6/2020 ¿ ct cervical, thoracic spine 6/12/2020 ¿ mri spine total complete, xray scoliosis, xray spine cervical, thoracic 6/15/2020 ¿ fluoroscopy, xray spine thoracic, xray spine thoracolumabar junction 6/18/2020 ¿ xray chest 7/6/2020 ¿ xray spine thoracic 7/9/2020 ¿ xray spine lumbar 7/7/2020 - xray chest 7/14/2020 ¿ xray scoliosis ap and lateral, xray chest 7/15/2020 ¿ ct head 7/17/2020 ¿ xray scoliosis ap and lateral 8/1/2020 ¿ ct abdomen and pelvis, xray chest 9/22/2020 ¿ xray scoliosis ap and lateral 10/27/2020 ¿ xray scoliosis ap and lateral 11/6/2020 ¿ ct thoracic, cervical spine 12/3/2020 ¿ ct abdomen and pelvis 12/23/2020 ¿ mri spine complete 7/2/2020 ¿ mri spine cervical and thoracic.Ct thoracic, cervical spine.Xray chest.Xray spine thoracic 7/6/2020 ¿ xray spine lumbar, thoracic, cervical, scoliosis ap and lateral, fluoroscopy 7/7/2020 ¿ xray chest 7/14/2020 ¿ xray scoliosis ap and lateral, xray chest 7/15/2020 ¿ crt head 7/17/2020 ¿ xray scoliosis ap and lateral 8/1/2020 ¿ ct abdomen and pelvis, xray chest 9/22/2020 ¿ xray scoliosis ap and lateral 10/27/2020 ¿ xray scoliosis ap and lateral 11/6/2020 ¿ ct thoracic and cervical spine 12/03/2020 ¿ ct abdomen and pelvis 12/23/2020 ¿ mri spine complete 3/17/2021 ¿ ct cervical, thoracic, and lumbar spine 4/5/2021 ¿ xray spine lumbar.Fluoroscopy 4/6/2021 ¿ ct lumbar spine, xray scoliosis ap and lateral 4/7/2021 ¿ fluoroscopy, xray scoliosis ap and lateral 4/8/2021 ¿ xray chest 4/10/2021 ¿ xray scoliosis ap and lateral 4/27/2021 ¿ mri cervical spine, ct cervical thoracic and lumbar spine, xray scoliosis ap and lateral 4/29/2021 ¿ xray scoliosis ap and lateral and fluoroscopy 5/2/2021 ¿ xray spine scoliosis 5/3/2021 ¿ xray cervical spine and fluoroscopy 5/6/2021 ¿ xray scoliosis ap and lateral 5/25/2021 ¿ xray scoliosis ap and lateral 6/8/2021 ¿ xray spine cervical 6/12/2021 ¿ xray of skull, cervical spine, and chest 6/15/2021 ¿ xray scoliosis ap and lateral 6/29/2021 ¿ xray scoliosis ap and lateral 10/15/2021 ¿ bladder ultrasound for urinary retention.Impression bladder appears normal.11/10/2021 ¿ ct cervical, thoracic and lumbar spine.Chest xray and hip xray.Impression: no evidence of hardware loosening, hardware fracture, or displacement.2/23/2022 ¿ xray of cervical and lumbar spine.Impression: no evidence of fracture.Mild subsidence of endplate 3/8/2022 ¿ mri thoracic, cervical, and lumbar spine.Impression: no significant issue with the spine.3/10/2022 ¿ mri cervical spine.Impression: no disc herniation or spinal stenosis.3/14/2022 ¿ ct lumbar spine.Impression: chronic subsidence of endplate.4/28/2020-mri right shoulder.Impression to evidence of rotator cuff atrophy.Bursitis and subacromial impingement.5/16/2022 ¿ chest xray for cough.Impression: no issue found with lungs.9/24/2022 ¿ radiograph of lumbar spine.Impression ¿ no loosening or failure of hardware noted.9/26/2023 ¿ thoracic spine imaging.Impression: hardware visualized.Height loss is noted in the thoracic vertebral body.No evidence of acute fracture.12/12/2022 ¿ bilateral venous ultrasound.Impression: no dvt seen in veins.1/26/2023 ¿ barium swallow to evaluate swallow function.4/18/2023 ¿ ct pelvis history of ivc filter.Impression: no evidence of hardware loosening.7/3/2023 ¿ ct thoracic spin for pain status post fusion.Impression: postsurgical changes, compression deformities of thoracic vertebral bodies.Relatively stable cervical spine.7/20/2023 ¿ mri brain and brain stem for left facial weakness.Impression: indeterminate left frontal lobe lesion.8/4/2023 ¿ bilateral mammography 8/28/2023 ¿ mri lumbar spine 8/29/2023 ¿ mri thoracic spine 9/5/2023 ¿ mri lumbar spine 9/6/2023 ¿ mri cervical spine 9/13/2023 ¿ mri cervical spine 10/4/2023 ¿ swallowing study.Impression: some dysphagia is noted but can be caused by narcotic medication.Discontinue narcotic medication and repeat study.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: added: b5, d10 corrected: d1, d2a, d2b, d4 (catalog, primary udi #), d6b, g4 (pma) if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.  h11 additional narrative:   h6 component codes: most relevant component code is (b)(6)(appropriate term/code not available) to capture no findings available due to no product returned.Investigation summary
=
> product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SYMPHONY OCT SYSTEM POLYAXIAL SCREW DIAMETER 4.0 ROD, 3.5X12MM
Common Device Name
ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
Manufacturer Contact
kate karberg
chemin-blanc 38
le locle 02400
SZ   02400
3035526892
MDR Report Key20077660
Report Number1526439-2024-02158
Device Sequence Number7765042
Product Code NKG
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K190895
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source Other
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number102035112
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/30/2024
Supplement Date Received by Manufacturer05/28/2026
06/16/2026
Initial Report FDA Received Date08/27/2024
Supplement Report FDA Received Date06/10/2026
06/18/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
4.0 PLY SCRW 3.5X12; 4.0 PLY SCRW 3.5X12; 4.0 PLY SCRW 3.5X12.; 4.0 PLY SCRW 3.5X12.; CONN OPEN/CLOSED 5.5X5.5TI; CONN OPEN/CLOSED 5.5X5.5TI; CONN OPEN/CLOSED 5.5X5.5TI.; CONN OPEN/CLOSED 5.5X5.5TI.; DUAL DIAMETER ROD 3.5X5.5, 600; DUAL DIAMETER ROD 3.5X5.5, 600; DUAL DIAMETER ROD 3.5X5.5, 600.; DUAL DIAMETER ROD 3.5X5.5, 600.; EXP 5.5 TI POLY SCR 5.5X35MM; EXP 5.5 TI POLY SCR 5.5X35MM; EXP 5.5 TI POLY SCR 5.5X35MM.; EXP 5.5 TI POLY SCR 5.5X35MM.; SET SCREW; SET SCREW; SET SCREW.; SET SCREW.; SI POLYAXL SCREW 4.35 X 30MM; SI POLYAXL SCREW 4.35 X 30MM; SI POLYAXL SCREW 6 X 25MM; SI POLYAXL SCREW 6 X 25MM; SI POLYAXL SCREW 6 X 25MM.; SI POLYAXL SCREW 6 X 25MM.; SI POLYAXL SCREW 6 X 40MM; SI POLYAXL SCREW 6 X 40MM; SI POLYAXL SCREW 6 X 40MM.; SI POLYAXL SCREW 6 X 40MM.; SINGLE-INNER SETSCREW; SINGLE-INNER SETSCREW; SINGLE-INNER SETSCREW.; SINGLE-INNER SETSCREW.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age42 YR
Patient SexFemale